Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 76, NWS Cleveland, OH

June 5, 2010Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2010, 2:11 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2010, 2:11 PM EDT (18:11 UTC)
Expired
Jun 5, 2010, 3:00 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 2:40 PM EDTTSTM WND DMGBerlin, OHLARGE WOODEN SIGN BLEW OFF ROOF UNTO CARS. NUMEROUS LARGE TREES DOWN.
Jun 5, 2:48 PM EDTTSTM WND DMG1 W Walnut Creek, OHCAMPER TRAILOR BLOWN OVER.
Jun 5, 2:50 PM EDTTORNADOWalnut Creek, OHTEN TO TWELVE STRUCTURES WITH DAMAGE TO THE ROOFS...A MIX OF SHINGLES AND SOME WITH SHEETING REMOVED. MANY TREES DOWN. A TRAILER BLOWN OVER. EM SAW TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS51 KCLE 051811
SVRCLE
OHC075-169-051900-
/O.NEW.KCLE.SV.W.0076.100605T1811Z-100605T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
211 PM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN NORTHEAST OHIO
  SOUTHERN WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 300 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF NASHVILLE...
  OR 8 MILES WEST OF SHREVE...AND WAS MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHREVE...
  NASHVILLE...
  HOLMESVILLE...
  MILLERSBURG...
  BERLIN...
  WINESBURG...
  WALNUT CREEK...
  FARMERSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4050 8183 4059 8222 4066 8222 4067 8221
      4067 8212 4079 8212 4078 8164 4044 8166
      4043 8167
TIME...MOT...LOC 1811Z 296DEG 30KT 4068 8215

$$
2 follow-up statements
282 
WWUS51 KCLE 051830
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT SAT JUN 5 2010

OHC075-169-051900-
/O.CON.KCLE.SV.W.0076.000000T0000Z-100605T1900Z/
WAYNE OH-HOLMES OH-
230 PM EDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR HOLMES AND SOUTHERN WAYNE COUNTIES...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLMESVILLE...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MILLERSBURG...BERLIN...WINESBURG...WALNUT CREEK AND FARMERSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO.

&&

LAT...LON 4050 8183 4059 8222 4066 8222 4067 8221
      4067 8212 4079 8212 4078 8164 4044 8166
      4043 8167
TIME...MOT...LOC 1830Z 296DEG 30KT 4061 8196

$$

FITZ
551 
WWUS51 KCLE 051856
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT SAT JUN 5 2010

OHC075-051906-
/O.CAN.KCLE.SV.W.0076.000000T0000Z-100605T1900Z/
HOLMES OH-
256 PM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO.

LAT...LON 4068 8212 4079 8211 4078 8170 4078 8166
      4070 8201 4070 8178 4068 8184 4067 8207
      4067 8211
TIME...MOT...LOC 1856Z 296DEG 30KT 4051 8170

$$

OHC169-051900-
/O.CON.KCLE.SV.W.0076.000000T0000Z-100605T1900Z/
WAYNE OH-
256 PM EDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WAYNE COUNTY...

AT 255 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
17 MILES SOUTH OF APPLE CREEK...OR 11 MILES EAST OF MILLERSBURG...
MOVING SOUTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO.

&&

LAT...LON 4068 8212 4079 8211 4078 8170 4078 8166
      4070 8201 4070 8178 4068 8184 4067 8207
      4067 8211
TIME...MOT...LOC 1856Z 296DEG 30KT 4051 8170

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:56 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 5, 1:56 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
156 PM EDT SAT JUN 5 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL MOVE EAST ACROSS THE
LOCAL AREA TONIGHT AND SUNDAY MORNING. A WARM FRONT FROM THIS LOW
WILL LIFT NORTH ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
OVER THE UPPER OHIO VALLEY MONDAY AND TUESDAY. ANOTHER STORM
SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA. THREAT FOR SEVERE WEATHER STILL EXISTS THIS
AFTERNOON INTO TONIGHT. LATEST OUTLOOK FROM THE STORM PREDICTION
CENTER IS NOW INDICATING THE MODERATE RISK FOR SEVERE WEATHER HAS
BEEN EXTENDED EAST ACROSS OHIO INTO PENNSYLVANIA.

THIS MORNINGS SOUNDING FROM WILMINGTON INDICATED LI VALUES OF -7
AND CAPE PUSHING 4000. WE ARE SEEING AN OCCASIONAL BREAK OF
SUNSHINE AND THIS WILL HELP TO BOOST TEMPERATURES INTO THE AROUND
80 DEGREE MARK. HOWEVER...EXTENSIVE CLOUD COVER STILL EXISTS
UPSTREAM SO GETTING AN EXTENSIVE PERIOD OF SUNSHINE DOES NOT LOOK
TO PROMISING.

SPENES GRAPHIC...SATELLITE PRECIPITATION ESTIMATE...INDICATES A
SWATH THAT TOUCHES OUR SOUTHERN PORTION OF THE FORECAST AREA IS AT
RISK FOR POTENTIALLY HEAVY RAIN THROUGH THE AFTERNOON. THIS AREA
IS WHERE THE GREATEST PLUME OF MOISTURE EXISTS AND APPEARS TO BE
ALONG THE FRONTAL BOUNDARY. FLASH FLOOD WATCH REMAINS IN EFFECT
ACROSS THE ENTIRE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AFTER THE SEVERE WEATHER THREAT DIES DOWN THIS EVENING...WILL HAVE
TO DEAL WITH WIDESPREAD MODERATE TO HEAVY RAIN. EXPECT MOST OF THE
AREA TO SEE BETWEEN 1 AND 2 INCHES OF RAIN BY MIDDAY SUNDAY. LOCAL
AMOUNTS OF TWICE THAT AMOUNT ARE POSSIBLE. FLOOD WATCH ALREADY OUT
AND GOES THROUGH NOON ON SUNDAY. EXPECT THINGS TO BEGIN TO DRY OUT
FROM WEST TO EAST TOMORROW MORNING. LOOKS LIKE MONDAY AND TUESDAY
WILL BE DRY AND QUIET AS HIGH PRESSURE BUILDS IN. DEW POINT TEMPS
WILL FINALLY FALL THROUGH THE 50S AS THE HIGH BUILDS. NEXT THREAT
FOR PRECIP WILL PROBABLY BE ON WEDNESDAY. HAVE USED A BLEND OF
GUIDANCE TEMPS TODAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF STILL SHOWING HIGH PRESSURE MOVING ACROSS THE AREA ON
THURSDAY MOVING NEAR THE EAST COAST ON FRIDAY. WILL CONTINUE WITH A
DRY FORECAST FOR BOTH THURSDAY AND FRIDAY. PRECIP ASSOCIATED WITH A
WARM FRONT SHOULD STAY TO THE WEST AND NORTHWEST OF THE AREA ON
FRIDAY...WHILE RETURN MOIST FLOW JUST BEGINS FRIDAY SO I DON'T THINK
WE'LL SEE ANY DIURNAL SHOWERS/TSTMS YET.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO THIS
AFTERNOON WITH MOST SITES IMPACTED. ONLY LOCATION NOT IMPACTED IS
ERI WITH LAKE BREEZE BOUNDARY TO THEIR SOUTH NOW. MODELS SHOWING
SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE AFTERNOON WITH
A BREAK LATER THIS EVENING BEGINNING AROUND 21Z FOR WESTERN AREAS
TO AROUND 01Z FOR FAR EASTERN AREAS. INDICATED THIS IN TAFS WITH
VIS COMING UP A BIT AND A TEMPORARY ENDING IN PRECIP. GOING INTO
LATER TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING TO
THE WEST WILL MOVE INTO THE AREA. WITH THAT BROUGHT BACK IN
MENTION OF SHRA WITH CB AND MVFR VIS. FOR NOW HELD OFF ON MENTION
OF TSRA BEYOND 04Z. WHILE RATHER CONFIDENT THERE WILL BE THUNDER
ACROSS THE AREA NOT CONFIDENT ENOUGH TO MENTION SPECIFIC TIMING IN
TAFS.

AS LOW PRESSURE MOVES THROUGH THE AREA LATER TONIGHT WINDS OVERALL
SHIFTING WEST AND NORTHWEST WILL INCREASE WITH W-NW WINDS AROUND
15KT GUSTING AS MUCH AS 25-30KT BY 12Z. MVFR CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE THROUGH THE END OF THE TAF PERIOD.

.OUTLOOK...NON VFR POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY.

&&

.MARINE...
INCREASING SOUTHWEST FLOW MAY REACH 10 TO 20 KNOTS RANGE BUT
NEARSHORE WATER PROBABLY WON'T BE TOO CHOPPY. HOWEVER THE CONCERN
FOR TODAY AND TONIGHT WITH BE LOCALLY HIGHER WIND AND WAVES WITH
THUNDERSTORMS. LOW PRESSURE MOVES EAST ACROSS THE LAKE TONIGHT WITH
WINDS SHIFTING TO THE NORTHWEST ON SUNDAY. WILL LIKELY SEE WAVES
INCREASE TO SMALL CRAFT ADVISORY POSSIBLY LATE TONIGHT BUT MORE
LIKELY IN THE NORTHWEST FLOW SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...ABE
MARINE...RANDEL
Hazardous weather outlook, Jun 5, 5:51 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
551 AM EDT SAT JUN 5 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
551 AM EDT SAT JUN 5 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE
POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED NORTHWEST OHIO IN
A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE AREA IS
UNDER A SLIGHT RISK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
551 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:04 PM EDTSpecial Marine WarningCLE86 min
Jun 5, 12:00 AM EDTSpecial Marine WarningCLE60 min
Jun 5, 3:08 AM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more28 hr
Jun 5, 4:46 AM EDTSevere Thunderstorm WarningCLEKnox, Morrow44 min
Jun 5, 4:47 AM EDTAreal Flood AdvisoryCLEKnox, Marion, Morrow3 hr
Jun 5, 10:12 AM EDTRiver Flood WarningCLEStark12 hr
Jun 5, 1:32 PM EDTSevere Thunderstorm WarningCLEAshland, Richland43 min
Jun 5, 1:41 PM EDTTornado WarningCLEAshland, Richland49 min
Jun 5, 1:58 PM EDTFlash Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot3 hr
Jun 5, 2:30 PM EDTTornado WarningCLETrumbull45 min
Jun 5, 2:33 PM EDTTornado WarningCLEHolmes27 min
Jun 5, 2:44 PM EDTAreal Flood AdvisoryCLETrumbull10 hr
Jun 5, 2:52 PM EDTTornado WarningCLEKnox38 min
Jun 5, 3:07 PM EDTAreal Flood AdvisoryCLEPortage10 hr
Jun 5, 4:28 PM EDTSmall Craft AdvisoryCLE23 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLEAshland, Marion, Morrow, Richland, Wyandot6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.